Nonlinear hopping transport in ring systems and open channels

Autor(en): Einax, Mario
Koerner, Martin
Maass, Philipp 
Nitzan, Abraham
Stichwörter: Chemistry; Chemistry, Physical; DYNAMICS; ION-TRANSPORT; LATTICE; MOLECULES; MONTE-CARLO SIMULATIONS; Physics; Physics, Atomic, Molecular & Chemical
Erscheinungsdatum: 2010
Herausgeber: ROYAL SOC CHEMISTRY
Journal: PHYSICAL CHEMISTRY CHEMICAL PHYSICS
Volumen: 12
Ausgabe: 3
Startseite: 645
Seitenende: 654
Zusammenfassung: 
We study the nonlinear hopping transport in one-dimensional rings and open channels. Analytical results are derived for the stationary current response to a constant bias without assuming any specific coupling of the rates to the external fields. It is shown that anomalous large effective jump lengths, as observed in recent experiments by taking the ratio of the third-order nonlinear and the linear conductivity, can occur already in ordered systems. Rectification effects due to site energy disorder in ring systems are expected to become irrelevant for large system sizes. In open channels, in contrast, rectification effects occur already for disorder in the jump barriers and do not vanish in the thermodynamic limit. Numerical solutions for a sinusoidal bias show that the ring system provides a good description for the transport behavior in the open channel for intermediate and high frequencies. For low frequencies temporal variations in the mean particle number have to be taken into account in the open channel, which cannot be captured in the more simple ring model.
ISSN: 14639076
DOI: 10.1039/b916827c

Show full item record

Google ScholarTM

Check

Altmetric